Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes seeing of flashes of light in vision?

Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2881 Questions

default
Posted on Mon, 14 Sep 2015 in General Health
Question: A friend sees flashes in both eyes not associated with headache. For several months Now occurs frequently. Optometrist saw no signs of retinal detachment. would a stroke ever have a long pro drone like this.
doctor
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer:
could be a TIA/migraine

Detailed Answer:
Hi
I am Dr Mittal.
I have read your query.
These symptoms could indicate 2 possibilities.
1. A TIA, or a XXXXXXX stroke.
2. A acephalgic migraine.
I would suggest testing an MRI and CV Doppler for this.
The medications for the 2 are quite different.
So one we have decided on the diagnosis, we can move with treatment.
Best of luck.
Dr Mittal
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests

Recent questions on  Retinal detachment

doctor1 MD

I have blind spot in middle of vision varies from time to time better or worse. Its like a bright flash that makes it difficult to see in middle....

doctor1 MD

Hello. I have defined area of grey spots in the left eye. Right eye is normal and fine. If I blink several times, I can see a field of grey spots...

doctor1 MD

I have two days with shooting lights in my right eye. Noticeable at night not during the day.

doctor1 MD

thank you.. my mother is been prescribed the medicine for reducing the colestrol or tryglecride levels.. she is 56 years old, has high blood...

doctor1 MD

i have been on cymbatla for aroung 10 years 120mg daily. i read where it causes high anxiety ( i am now also takinhg zanaz) it also damages the...

doctor1 MD

Hello Doctor, i have congenital cataract and i lost vision in my left eye due to retinal detachment 8 years ago...i came across stem cell research...

doctor1 MD

could lumbar epidural injections cause changes in fluid pressure in the eyes. I had an spontaneous eye bleed in my rt eye which resolved itself...